MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a thrombus on the tip of the access system.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a watchman laa closure device & delivery system (wds) were used.The physician positioned the was in the laa of the patient and opened the hemostatic valve, but observed no blood back flow.The physician checked for kinks and aspirated with no back flow still.The physician then checked the echocardiogram imaging and noted that there was a thrombus on the tip of the was.The physician aspirated the thrombus back into the was and then removed the was from the patient.The physician used a new was to deploy the closure device in the laa of the patient.This device did not meet release criteria and due to the patient anatomy the procedure was ended without implanting a device.The patient is doing fine following these events and no other complications were reported to have occurred.
 
Additional Manufacturer Narrative
The returned product consisted of a watchman access system.The device was bloody.Analysis of the tip, sheath and hub/valve included microscopic and visual inspection.Inspection found no damage or defect with the returned device.The reported thrombus was not confirmed.
 
Event or Problem Description

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10717784
Report Number2134265-2020-14181
Device Sequence Number3141078
Product Code NGV
UDI-Device Identifier08714729838203
UDI-Public08714729838203
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/03/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025151852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date11/02/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR